The Steiner formula and the Holditch theorem for the homothetic motions on the planar kinematics

Tutar A., Kuruoǧlu N.

Mechanism and Machine Theory, vol.34, no.1, pp.1-6, 1999 (SCI-Expanded) identifier identifier

  • Publication Type: Article / Article
  • Volume: 34 Issue: 1
  • Publication Date: 1999
  • Doi Number: 10.1016/s0094-114x(98)00028-7
  • Journal Name: Mechanism and Machine Theory
  • Journal Indexes: Science Citation Index Expanded (SCI-EXPANDED), Scopus
  • Page Numbers: pp.1-6
  • Ondokuz Mayıs University Affiliated: Yes


In this paper, during one-parameter closed planar homothetic motions, the Steiner area formula and the Holditch theorem were expressed. In the case of the homothetic scale h ≡ 1 the results given by [1] were obtained as a special case. Furthermore, the Steiner area formula and the Holditch Theorem reported by [2] and [3] have been corrected. © 1998 Elsevier Science Ltd. All rights reserved.